Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 91, NWS Kansas City, MO

May 30, 2008Atchison County, Holt County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 30, 2008, 12:15 AM CDT for Atchison County, Holt County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2008, 12:15 AM CDT (05:15 UTC)
Expired
May 30, 2008, 1:00 AM CDT
In force
45 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Atchison County, MO, Holt County, MO

The radar

The Omaha radar (KOAX), 137 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 8:13 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3876 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3876 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
6.4
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 300518
SVREAX
MOC005-087-300600-
/O.NEW.KEAX.SV.W.0091.080530T0515Z-080530T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 AM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATCHISON COUNTY IN NORTHWEST MISSOURI
  NORTHERN HOLT COUNTY IN NORTHWEST MISSOURI

* UNTIL 100 AM CDT

* AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE  
  ROUGHLY 20 MILES WEST OF THE MISSOURI AND NEBRASKA BORDER...
  REACING EAST 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCKPORT BY 1235 AM CDT.
  FAIRFAX BY 1240 AM CDT.
  TARKIO AND CRAIG BY 1245 AM CDT.
  MOUND CITY BY 1255 AM CDT.

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKER 80 AND THE NEBRASKA 
BORDER. THE TOWNS OF PHELPS CITY...WATSON...CORNING...BIG 
LAKE...FORTESCUE...BIGELOW AND WESTBORO ARE ALSO IN THE PATH OF 
THESE SEVERE THUNDERSTORMS.

THESE STORMS HAVE AN EXTENSIVE HISTORY OF PRODUCING DESTRUCTIVE 
WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 4058 9522 4048 9522 4041 9517 4026 9520
      4026 9508 4007 9507 4004 9503 4004 9541
      4010 9538 4023 9548 4030 9559 4031 9565
      4034 9562 4052 9568 4055 9577 4059 9576
TIME...MOT...LOC 0515Z 261DEG 50KT 4049 9599 4032 9586
          4013 9593

$$

BOOKBINDER
2 follow-up statements
000 
WWUS53 KEAX 300540
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 AM CDT FRI MAY 30 2008

MOC005-087-300600-
/O.CON.KEAX.SV.W.0091.000000T0000Z-080530T0600Z/
HOLT MO-ATCHISON MO-
1237 AM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ATCHISON AND
NORTHERN HOLT COUNTIES UNTIL 100 AM CDT...

AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE JUST 
CROSSING THE MISSOURI BORDER AND INTERSTATE 29 CORRIDOR NORTH OF 
ROCKPORT. 

THE MOST DANGEROUS PORTION OF THIS LINE OF STORMS WILL IMPACT AREAS 
FROM LINDEN TO WESTBORO TOWARD THE IOWA BORDER...BUT DAMAGING WINDS 
ARE STILL EXPECTED AS FAR SOUTH AS CORNING IN HOLT COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN 
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY 
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

LAT...LON 4058 9522 4048 9522 4041 9517 4026 9520
      4026 9508 4007 9507 4004 9503 4004 9541
      4010 9538 4023 9548 4030 9559 4031 9565
      4034 9562 4052 9568 4055 9577 4059 9576
TIME...MOT...LOC 0537Z 261DEG 50KT 4052 9559 4035 9546
          4016 9554

$$

BOOKBINDER
000 
WWUS53 KEAX 300557
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 AM CDT FRI MAY 30 2008

MOC005-087-300606-
/O.EXP.KEAX.SV.W.0091.000000T0000Z-080530T0600Z/
HOLT MO-ATCHISON MO-
1256 AM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR ATCHISON AND NORTHERN HOLT
COUNTIES HAS EXPIRED...

AT 1252 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO A MORE 
STABLE AIRMASS AND WEAKENED CONSIDERABLY OVER THE PAST 10 MINUTES. 
THESE STORMS NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE AT 1 AM.

THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO CONTINUE 
OVERNIGHT. FLASH FLOODING MAY BECOME AN INCREASING CONCERN IF 
TORRENTIAL RAINFALL CONTINUES FOR A COUPLE OF HOURS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4058 9522 4048 9522 4041 9517 4026 9520
      4026 9508 4007 9507 4004 9503 4004 9541
      4010 9538 4023 9548 4030 9559 4031 9565
      4034 9562 4052 9568 4055 9577 4059 9576
TIME...MOT...LOC 0556Z 180DEG 0KT 4027 9581 4034 9557
          4025 9533

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:45 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 29, 6:45 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT THU MAY 29 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

DEEP EXPLOSIVE CONVECTION CURRENTLY ERUPTING ACROSS NW KANSAS/SW
NEBRASKA EXPECTED TO QUICKLY BECOME SEVERE...WITH SHEAR/INSTABILITY
PARAMETER BALANCE VERY SUPPORTIVE FOR A REGIONALIZED SEVERE WEATHER
OUTBREAK. ALL MODELS INDICATE SUCH A RESPONSE WITH TWO DISTINCT
AREAS OF SUPERCELLULAR CONVECTION...EVENTUALLY MERGING INTO A RATHER
LARGE CONVECTIVE SYSTEM TONIGHT EXTENDING FROM CNTRL NEBRASKA
THROUGH IOWA. CLOSER TO HOME...BASED ON CORFIDI VECTORS...1000-500
MB THICKNESS...AND ISENTROPIC SFC FORECASTS...CONFIDENCE IS BECOMING
HIGHER THAT THE SRN EDGE OF THIS MCS WILL CLIP INTO NWRN MISSOURI
LATE THIS EVENING...PROGRESSING THROUGH FAR NRN MISSOURI OVERNIGHT.
12Z OPERATIONAL NAM-WRF AND SEVERAL SREF MEMBERS EVEN INDICATE A
FURTHER SOUTH AND EAST PROPAGATION TOWARDS THE MISSOURI RIVER
CHANNEL...WHICH SEEMS QUITE PLAUSIBLE BASED ON CORFIDI VECTOR
STRENGTH AND ORIENTATION AND TENDENCY FOR MATURE MCS/S TO MOVE
FASTER AND FURTHER SOUTH THAN MODELS INDICATE. REGARDLESS OF WHERE
THE SYSTEM MOVES...BY THE OVERNIGHT HOURS IT SHOULD BE ENTERING A
SLOW WEAKENING PHASE...THOUGH ELEVATED INSTABILITY WILL BE PRESENT
AND WIND SHEAR PARAMETERS QUITE STRONG. CURRENT THINKING IS
MARGINALLY SEVERE HAIL WILL BE POSSIBLE GIVEN ONLY MODEST LAPSE
RATES...HOWEVER DAMAGING WINDS APPEAR MUCH MORE LIKELY...ESPECIALLY
GIVEN THE COLLOCATION OF H8 60-65KT LLJ.

AS THE MCS EXITS EWD TOWARDS WRN ILLINOIS FRIDAY MORNING...WEAK COLD
FRONTAL BOUNDARY AND RESIDUAL OUTFLOW BOUNDARIES ARE FORECAST TO DIP
SOUTH INTO NRN MISSOURI. AHEAD OF THESE BOUNDARIES...ATMOSPHERE IS
EXPECTED TO BECOME HIGHLY UNSTABLE BY THE AFTERNOON WITH AMBIENT
TEMPS RISING INTO THE MID 80S TO NEAR 90 DEGREES...AND SFC DEWPOINTS
IN THE UPPER 60S TO NEAR 70 DEGREES...YIELDING SBCAPES AROUND 4000
J/KG WITH LITTLE REMAINING CINH. IN ADDITION...BULK 0-6KM SHEAR WILL
RANGE FROM 40-60KT...SUPPORTIVE FOR WELL ORGANIZED UPDRAFT COLUMNS.
HOWEVER...SHEAR PROFILES WILL EXHIBIT RATHER UNIDIRECTIONAL
STRUCTURE...WITH SOMEWHAT WEAKER BULK SHEAR IN THE 0-3KM LAYER...AND
ESPECIALLY IN THE 0-1KM LAYER. OVERALL BOUNDARY LAYER CONVERGENCE ON
THE SYNOPTIC SCALE LOOKS TO BE RATHER WEAK...AND DEEP DYNAMICAL LIFT
LIKEWISE WEAK...HOWEVER GIVEN THE STRONG INSTABILITY AND RAPID
EROSION OF CAPPING PREDICTED BY MODELS DURING THE
MIDAFTERNOON...EXPLOSIVE SCATTERED THUNDERSTORM DEVELOPMENT APPEARS
LIKELY...ESPECIALLY TOWARDS THE EAST CENTRAL PORTIONS OF THE
FORECAST AREA. MOST LIKELY STORM MODE WOULD QUICKLY EVOLVE INTO BOW
SEGMENTS/STORM MERGERS...EVENTUALLY CONGEALING INTO ANOTHER
ORGANIZED CONVECTIVE SYSTEM...TURNING SOUTH INTO CNTRL AND SRN
MISSOURI AFTER SUNSET. ONE MAJOR CAVEAT IS THE INDETERMINATE
ORIENTATION...DEFINITION...AND LOCATION OF ANY RESIDUAL OUTFLOW
BOUNDARIES FROM THE MORNING CONVECTION. A WELL DEFINED SUCH
BOUNDARY...PARTICULARLY ORIENTED IN A NW-SE FASHION COULD AID IN
LOCALLY ENHANCING LOW LEVEL VORTICITY IN A REGION OF RAPID UPDRAFT
GROWTH ALONG WITH AIDING STORM PROPAGATION RIGHT OF THE MEAN
FLOW...THUS INCREASING THE EFFECTIVE INFLOW STRENGTH AND ROTATIONAL
CAPABILITY. GIVEN THE HIGH AMOUNTS OF AVAILABLE INSTABILITY AND
EXPECTED UPDRAFT STRENGTH...THIS ENHANCEMENT AND STRETCHING OF
VORTICITY IN THE UPDRAFT COLUMN COULD LEAD TO ISOLATED TORNADO
PRODUCTION...THOUGH THE OVERALL MAIN THREATS WOULD BE FROM VERY
LARGE HAIL GIVEN STRONG INSTABILITY AND MODEST MIDLEVEL LAPSE RATES
(6 C/KM)...AND PARTICULARLY DAMAGING WINDS GIVEN FAIRLY HIGH LCL/S
(1500-2000M) AND LARGE SFC TEMP/DEWPOINT SPREADS (AROUND 20F)
YIELDING SIGNIFICANT AMOUNTS OF AVAILABLE DCAPE.

CONVECTION SHOULD HAVE CLEARED THE CWA BY SATURDAY MORNING...THOUGH
WILL LEAVE A SLGT CHC MENTION IN THE FORECAST FOR THE FAR SRN PARTS
OF THE FORECAST AREA FOR ANY RESIDUAL SHOWERS REMAINING DURING THE
EARLY MORNING HOURS. HOWEVER...IN ALL LIKELIHOOD...SATURDAY WILL BE
A TYPICAL WARM LATE SPRING DAY...REMAINING SLIGHTLY ABOVE
CLIMATOLOGICAL AVERAGES WITH LITTLE IN THE WAY OF CAA TRAILING THE
FRONTAL BOUNDARY SOUTH. MODEL GUIDANCE LOOKS ON TARGET...AND HAVE
HEDGED SOMEWHAT TOWARDS THE WARMER SIDE OF THE NUMERICAL SPREAD.

21

MEDIUM RANGE (SUNDAY THROUGH THURSDAY)...

TIMING PRECIP CHANCES NEXT WEEK WILL BE SOMEWHAT TRICKY. HAVE A
SURFACE LOW BASICALLY ANCHORED OVER THE SOUTH/CENTRAL HIGH
PLAINS...WITH A SERIES OF SHORTWAVES TRANSLATING THROUGH THE
NORTHERN STREAM. THIS COMBINATION EFFECTIVELY PUTS THE REGION IN AN
AREA WHERE THE SURFACE BOUNDARY MOVES NORTH AND SOUTH ACROSS IT
EVERY DAY OR SO. THAT BEING SAID...CURRENT MODELS SUGGEST THE
SURFACE BOUNDARY SHOULD BE WELL TO OUR SOUTH BY SUNDAY. HOWEVER IT
IS THEN FORECAST TO LIFT BACK NORTH SUNDAY NIGHT INTO MONDAY. FOR
NOW HAVE SLIGHT/LOW CHANCE POPS MOVING BACK IN SUNDAY NIGHT WITH
CHANCE POPS OVER THE REGION MONDAY. SURFACE BOUNDARY PROGGED TO MOVE
BACK SOUTH MONDAY NIGHT AS NEXT SHORTWAVE MOVES ACROSS UPPER
MIDWEST. THE BOUNDARY MAY BE LINGERING ACROSS THE FORECAST AREA
MONDAY NIGHT...BEFORE LIFTING BACK NORTH TUESDAY. MEDIUM RANGE
MODELS SHOW A STRONGER WAVE DEVELOPING AND MOVING INTO AND ACROSS
THE REGION DURING THE LATTER HALF OF THE WORK WEEK. DUE TO CONTINUED
UNCERTAINTY IN TIMING...HAVE GONE WITH LOW CHANCE POPS FOCUSED ON
WEDNESDAY NIGHT.

SEASONAL TEMPERATURES ARE EXPECTED WITH NO STRONG TROUGHING OR
RIDGING FORECAST THROUGH THE MEDIUM RANGE.

NRR

&&

.AVIATION...

FOR THE 00Z TAFS...AMPLE MOISTURE IN LOW LEVELS THIS EVENING WILL
BRING BACK MVFR STRATUS DECK TONIGHT. ALSO...LOW LEVEL WIND SHEAR AT
KMCI AND KMKC AS LOW LEVEL WINDS RAPIDLY INCREASE AND VEER TONIGHT
IN ADVANCE OF APPROACHING TROUGH. MAIN AREA OF SEVERE THUNDERSTORMS
SHOULD REMAIN NORTH...BUT STILL A CHANCE OF CONVECTION IN KSTJ AND
SHOWERS IN KANSAS CITY TERMINALS. BY MID MORNING...TERMINALS SHOULD
BECOME VFR AS STORMS MOVE EAST OF AREA. ADOLPHSON

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 29, 1:01 PM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT THU MAY 29 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST KANSAS AND FAR
NORTHERN MISSOURI LATE THIS EVENING AND OVERNIGHT AS A COMPLEX OF
STORMS IS EXPECTED TO DEVELOP ACROSS NEBRASKA LATE THIS
AFTERNOON...AND BEGIN TO MOVE EAST DURING THE EVENING HOURS.
MARGINALLY SEVERE HAIL...BUT PARTICULARLY DAMAGING WINDS MAY BE
POSSIBLE WITH ANY OF THESE THUNDERSTORMS IF THEY ENTER THE OUTLOOK
AREA...THOUGH THE GREATER LIKELIHOOD FOR THE MOST SEVERE WEATHER
APPEARS TO REMAIN NORTH AND WEST OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY BE ONGOING ACROSS NORTH CENTRAL AND NORTHEAST
MISSOURI FRIDAY MORNING AS A COMPLEX OF STORMS SAGS SOUTH AND EAST
FROM IOWA AND FAR EASTERN NEBRASKA. SOME OF THESE THUNDERSTORMS COULD
CONTAIN MARGINALLY SEVERE HAIL AND DAMAGING WINDS BEFORE THEY HEAD
EAST INTO WESTERN ILLINOIS.

A WEAK COLD FRONT...AND POSSIBLY AN OUTFLOW BOUNDARY FROM THE MORNING
THUNDERSTORM COMPLEX IS EXPECTED TO PUSH INTO NORTHERN MISSOURI BY
EARLY FRIDAY AFTERNOON...A SLOWLY SAG SOUTH TO NEAR A KIRKSVILLE TO
KANSAS CITY LINE BY LATE FRIDAY AFTERNOON. THE ATMOSPHERE AHEAD OF
THIS FRONT AND/OR OUTFLOW BOUNDARY WILL BECOME HIGHLY UNSTABLE BY
FRIDAY AFTERNOON...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP
ALONG AND AHEAD OF THESE BOUNDARIES. GIVEN THE HIGH AMOUNTS OF
INSTABILITY AND SUFFICIENT SHEAR PROFILES...SEVERE WEATHER APPEARS
LIKELY WITH ANY OF THESE STORMS...WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. IN ADDITION...AN ISOLATED TORNADO CANNOT BE
RULED OUT...PARTICULARLY ALONG ANY WELL DEFINED OUTFLOW
BOUNDARY DURING THE AFTERNOON HOURS...MOST LIKELY LOCATED TOWARDS
THE EASTERN PARTS OF THE OUTLOOK AREA. THUNDERSTORMS THAT FORM DURING
THE AFTERNOON HOURS WILL LIKELY FORM INTO ANOTHER COMPLEX OF STORMS
FRIDAY EVENING...AND PROGRESS INTO CENTRAL MISSOURI...WITH THE
PRIMARY THREAT BECOMING DAMAGING WINDS.

SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE MONDAY MORNING
THROUGH TUESDAY MORNING...THOUGH THE EXACT TRACK OF ANY OF THESE
STORM COMPLEXES REMAIN UNCERTAIN. HOWEVER...THE RISK FOR SEVERE
WEATHER DOES EXIST WITH ANY OF THESE THUNDERSTORMS...IN ADDITION TO
LOCALLY HEAVY RAINFALL AND FLOODING.

ANOTHER ROUND OF THUNDERSTORMS LOOKS POSSIBLE WEDNESDAY AFTERNOON
WITH THE NEXT FRONTAL BOUNDARY APPROACHING THE AREA. AT THIS
TIME...IT IS TOO SOON TO DETERMINE WHETHER ANY OF THESE STORMS COULD
REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AND OVERNIGHT
ACROSS NORTHEAST KANSAS AND FAR NORTHERN MISSOURI. SPOTTER ACTIVATION
WILL BE LIKELY FRIDAY AFTERNOON AND EVENING...PARTICULARLY ALONG AND
SOUTH OF A LINE FROM KIRKSVILLE TO KANSAS CITY.

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:26 AM CDTTornado WarningEAXAtchison34 min
May 30, 9:52 AM CDTRiver Flood WarningEAXAtchison, Holt17 hr
May 30, 11:04 AM CDTRiver Flood WarningEAXAndrew, Nodaway11 hr
May 30, 11:04 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway22 hr
May 30, 11:19 AM CDTRiver Flood WarningEAXAndrew, Buchanan23 days
May 30, 11:19 AM CDTRiver Flood WarningEAXBuchanan, Platte22 days
May 30, 11:19 AM CDTRiver Flood WarningEAXPlatte57 hr
May 30, 11:19 AM CDTRiver Flood WarningEAXClay, Jackson, Ray3 days
May 30, 11:19 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray31 days
May 30, 11:19 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline32 days
May 30, 11:19 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline33 days
May 30, 3:31 PM CDTSevere Thunderstorm WarningEAXCarroll, Ray44 min
May 30, 3:39 PM CDTSevere Thunderstorm WarningEAXRandolph36 min
May 30, 3:58 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan34 min
May 30, 4:12 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton33 min
May 30, 4:24 PM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Sullivan6 hr
May 30, 4:39 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph36 min
May 30, 4:42 PM CDTSevere Thunderstorm WarningEAXAdair, Macon18 min
May 30, 5:10 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph35 min
May 30, 5:14 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Randolph, Saline6 hr
May 30, 5:21 PM CDTAreal Flood WarningEAXAndrew, Holt3 days
May 30, 5:41 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph34 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.